On the Point Spectrum in the Ekman Boundary Layer Problem

Borbala Gerhat, Orif O. Ibrogimov*, Petr Siegl

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


New eigenvalue enclosures for the block operator problem arising in the study of stability of the Ekman boundary layer are proved. This solves an open problem in [19] on the existence of open sets of eigenvalues in domains of Fredholmness of the analyzed operator family.

Original languageEnglish
Pages (from-to)377-397
Number of pages21
JournalCommunications in Mathematical Physics
Issue number2
Publication statusPublished - Jun 2022


  • Ekman boundary layer
  • non-self-adjoint operators
  • eigenvalue enclosure
  • Birman-Schwinger principle

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'On the Point Spectrum in the Ekman Boundary Layer Problem'. Together they form a unique fingerprint.

Cite this